MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400163
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these device as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter experienced recurring incontinence as the device stopped working.Upon explant, it was noted that the system did not have any fluid; however, the source of the fluid loss could not be identified.All components were removed and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected and microscopically examined.No damage or abnormalities were noted, no leaks were identified in the cuff.The balloon was visually inspected, microscopically examined, and tested for leaks.Visual inspection revealed that there was a tear in the shell caused by a sharp instrument consistent with explant damage; therefore, it is considered a secondary failure and not a product malfunction.The balloon was not functionally tested due to the identified damage.The pump was visually inspected, microscopically examined, and tested for leaks.No damage or abnormalities were noted, no leaks were identified in the component.The pump was not functionally tested because of the tear noted in the balloon.Based on the information available and analysis results, the reported clinical observation of the device stopped working and a fluid loss could not be confirmed.The reported patient symptom of urinary incontinence is a known risk associated with implant of these device as indicated in the instructions for use (ifu); consequently, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17500148
Report Number2124215-2023-42546
Device Sequence Number6796892
Product Code EZY
UDI-Device Identifier00878953000749
UDI-Public00878953000749
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2024
Device Model Number72400163
Device Catalogue Number72400163
Device Lot Number1000360726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1000448143; BALLOON: UPN: 72400024 / LOT: 1000448143; PUMP: UPN: 72404127 / LOT: 1000539363; PUMP: UPN: 72404127 / LOT: 1000539363
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown